Alert archive / California / Wind Advisories in 2012
Wind Advisory 19, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 14, 2012, 11:20 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 11:20 AM PDT (18:20 UTC)
- Expired
- Apr 14, 2012, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS76 KHNX 141820 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1120 AM PDT SAT APR 14 2012 CAZ098-099-150400- /O.NEW.KHNX.WI.Y.0019.120414T1820Z-120415T0400Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1120 AM PDT SAT APR 14 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AREAS BELOW MOUNTAIN PASSES AND CANYONS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR AREAS BELOW MOUNTAIN PASSES AND CANYONS...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: NORTH WEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: NOW UNTIL 9 PM PDT. * LOCATIONS INCLUDE: MOJAVE * IMPACTS: STRONG WINDS WILL HAMPER DRIVING ABILITY...ESPECIALLY HIGH PROFILE VEHICLES. ROADS AFFECTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 14 AND 58...AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB WEATHER.GOV/HANFORD
1 follow-up statement
367 WWUS76 KHNX 150408 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 908 PM PDT SAT APR 14 2012 CAZ098-099-150515- /O.EXP.KHNX.WI.Y.0019.000000T0000Z-120415T0400Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 908 PM PDT SAT APR 14 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY DESERT. WESTERLY WINDS HAVE DIMINISHED AND WILL CONTINUE TO ABATE THIS EVENING. OCCASIONAL WIND GUSTS TO 40 MPH MAY STILL OCCUR BELOW TEHACHAPI PASS IN THE VICINITY OF MOJAVE UNTIL 11 PM PDT. $$ DURFEE WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 10:48 AM PDT, 32 minutes earlier.
Area forecast discussion, Apr 14, 10:48 AM PDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1048 AM PDT SAT APR 14 2012 .SYNOPSIS... THE STORM SYSTEM THAT BROUGHT RAIN AND SNOW SHOWERS TO THE CENTRAL CALIFORNIA INTERIOR HAS BEGUN TO EXIT THE AREA. THERE REMAINS SOME RESIDUAL VALLEY SHOWERS AND SCATTERED MOUNTAIN SNOW THROUGH THIS MORNING. HIGH PRESSURE RIDGING IS FORECAST TO MOVE IN TODAY BRINGING A WARMING TREND INTO THE WEEKEND. && .UPDATE... SNOW FALLING OVER THE TEHACHAPI MOUNTAINS AND TULARE FOOTHILLS THIS MORNING FROM OROGRAPHIC LIFT IN A STRONG NW FLOW BEHIND THE UPPER TROUGH. GUSTY WINDS ALSO AFFECTING THE PASSES OF THE KERN COUNTY MOUNTAINS AND HIGH DESERT. MODELS PROGS STRONG PRESSURE GRADIENTS RELAXING AFTER 21Z TODAY WITH SOME LIGHT QPF OVER THE RIDGES OF SIERRA NEVADA AND UP TO A TENTH OVER THE KERN COUNTY MOUNTAINS THOUGH 00Z TODAY. THE GUSTY WINDS HAVE BEEN LIMITED TO MAINLY BELOW MOUNTAINS PASSES AND COULD CONTINUE THROUGH MID AFTERNOON. THINK SNOW IN THE TEHACHAPI AREA WILL START TO DIMINISH AROUND MIDDAY. NAM SHOWS BEST QPF OVER TEHACHAPI THROUGH 18Z THEN LIGHT AMOUNTS THIS AFTERNOON. WILL UPDATE FORECAST FOR LOWER TEMPERATURES TOWARDS INDIAN WELLS VALLEY AND EXTENSION OF WINTER STORM WARNING OVER THE KERN COUNTY MOUNTAINS. NO OTHER CHANGES AT THE MOMENT. .DISCUSSION...SATELLITE PIX SHOW THE UPPER LOW CENTER MOVING INTO NW AZ. A WESTWARD EXTENSION OF THE TROF WILL CONT TO BRING SCT SHOWERS THIS MORNING WITH WEAK CYCLONIC CURVATURE LINGERING OVER CA. UPSLOPE PRECIP IN THE KERN COUNTY MTNS STILL BRINGING SOME LOCALLY HEAVY SNOW. WITH SNOW DOWN AT PASS LEVELS...EXTENDED THE WINTER STORM WRNG UNTIL 9AM. MOST WINDS IN THE DESERT HAVE SUBSIDED SO ALLOWED WIND ADVISORY TO EXPIRE...ALTHOUGH THERE COULD STILL BE A FEW GUSTS BELOW PASSES. RIDGING WILL BUILD OVER THE WEST COAST TONITE AND SUN. THIS WILL BRING A WARMING TREND THAT WILL CONT INTO MID WEEK. THE RIDGE WILL FLATTEN OUT MON AS A SERIES OF SHORTWAVE TROFS MOVE ACROSS THE PAC NW. WARMING TEMPS MAY SLOW OR HALT TUES AND WED WITH SHORTWAVES. BOTH GFS AND THE ECMWF RESUME THE WARMUP NEXT FRI AND CONT INTO THE WEEKEND. COULD BE A WARM WEEKEND TOO AS MODELS SHOW 850 MB TEMPS RISE TO 18 DEGS/C. && .AVIATION... WIDESPREAD MTN OBSCURATION WITH IFR CONDITIONS IN SNOWFALL ACROSS THE SOUTHERN SIERRA NEVADA AND TEHACHAPI RANGE THROUGH 20Z. CONDITIONS IMPROVING AFTERWARD. ACROSS THE SAN JOAQUIN VALLEY...AREAS MVFR IN RAIN SHOWERS IN THE SOUTH VALLEY THROUGH 20Z THEN IMPROVING TO VFR. OVER THE KERN COUNTY DESERT LOCAL MVFR CONDITIONS CONTINUING THROUGH 15Z...THEN VFR THROUGH 18Z SUNDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM PDT THIS MORNING CAZ095. && PUBLIC...MV AVN/FW...JDB SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 14, 9:24 AM PDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 924 AM PDT SAT APR 14 2012 CAZ089>094-096-097-141830- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 924 AM PDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SOUTHERN SIERRA NEVADA INCLUDING THE FOOTHILLS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
In the hours before
Special weather statement, Apr 14, 7:50 AM PDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 750 AM PDT SAT APR 14 2012 CAZ095-098-099-141745- KERN CA- 750 AM PDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN KERN COUNTY IN CENTRAL CALIFORNIA UNTIL 1045 AM PDT GUSTY WINDS 45 MPH WILL AFFECT THE AREA...ESPECIALLY BELOW ANY OF THE MOUNTAIN PASSES. LOCATIONS THAT COULD BE AFFECTED INCLUDE... MOJAVE AND INYOKERN...HIGHWAY 178...HIGHWAY 58...U.S. 395...HIGHWAY 14 THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING IN THE AFFECTED AREAS. LAT...LON 3576 11775 3486 11793 3490 11839 3577 11825 MV
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:50 AM PDT | Special Weather Statement | HNX | 3 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.